The monomial conjecture and order ideals

Research output: Contribution to journalArticlepeer-review


In this article first we prove that a special case of the order ideal conjecture, originating from the work of Evans and Griffith in equicharacteristic, implies the monomial conjecture due to M. Hochster. We derive a necessary and sufficient condition for the validity of this special case in terms of certain syzygies of canonical modules of normal domains possessing free summands. We also prove some special cases of this observation.

Original languageEnglish (US)
Pages (from-to)232-241
Number of pages10
JournalJournal of Algebra
StatePublished - Jun 1 2013


  • Canonical module
  • Grade
  • Order ideal
  • Regular local ring
  • Syzygy

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'The monomial conjecture and order ideals'. Together they form a unique fingerprint.

Cite this